Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 346, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 8, 2012, 3:11 PM EDT for Forsyth County, Guilford County, North Carolina. It was in force for 64 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 3:11 PM EDT (19:11 UTC)
- Expired
- Sep 8, 2012, 4:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 3:22 PM EDT | TSTM WND GST 40 | Piedmont Triad Apt, NC | |
| Sep 8, 3:29 PM EDT | TSTM WND DMG | 2 S Stokesdale, NC | TREE DOWN ON HWY 68 AND HAW RIVER ROAD |
| Sep 8, 3:30 PM EDT | TSTM WND DMG | 2 Sse Summerfield, NC | TREES BLOWN DOWN ALONG BATTLEGROUND AVENUE. |
| Sep 8, 3:45 PM EDT | TSTM WND DMG | 2 W Lake Townsend, NC | TREE BLOWN DOWN ALONG AIR HARBOR ROAD. |
| Sep 8, 3:45 PM EDT | TSTM WND DMG | 2 Wnw Lake Townsend, NC | TREE BLOWN DOWN ALONG PLAINFIELD ROAD. |
| Sep 8, 3:47 PM EDT | TSTM WND DMG | Browns Summit, NC | TREE BLOWN DOWN NEAR INTERSECTION OF DOGGETT ROAD AND HIGHWAY 150. |
| Sep 8, 3:50 PM EDT | TSTM WND DMG | 1 Nnw Monticello, NC | TREE BLOWN DOWN NEAR U.S. 29 AND HIGHWAY 150. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 1:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145
WUUS52 KRAH 081911
SVRRAH
NCC067-081-082015-
/O.NEW.KRAH.SV.W.0346.120908T1911Z-120908T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 306 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM OVER WALKERTOWN...OR 6 MILES SOUTHWEST OF BELEWS
CREEK...MOVING EAST AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. WIND DAMAGE HAS BEEN
REPORTED WITH THIS STORM ON THE NORTH SIDE OF WINSTON-SALEM.
* LOCATIONS IMPACTED INCLUDE...GREENSBORO...
BELEWS CREEK...COLFAX...
STOKESDALE...
SUMMERFIELD...
LAKE TOWNSEND...
MONTICELLO...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 41 AND 216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3624 8028 3626 8023 3626 8017 3625 7954
3617 7953 3605 7973 3604 8018
TIME...MOT...LOC 1910Z 261DEG 30KT 3619 8009
$$
ELLIS4 follow-up statements
426
WWUS52 KRAH 081926
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT SAT SEP 8 2012
NCC067-081935-
/O.CAN.KRAH.SV.W.0346.000000T0000Z-120908T2015Z/
FORSYTH NC-
326 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FORSYTH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 196 AND 203.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3617 7954 3605 7973 3604 8004 3626 8003
3625 7954
TIME...MOT...LOC 1925Z 261DEG 30KT 3621 7994
$$
NCC081-082015-
/O.CON.KRAH.SV.W.0346.000000T0000Z-120908T2015Z/
GUILFORD NC-
326 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN GUILFORD COUNTY...
AT 323 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR STOKESDALE...OR 6 MILES SOUTHEAST OF
BELEWS CREEK...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SUMMERFIELD...
GREENSBORO...LAKE TOWNSEND...MONTICELLO AND MCLEANSVILLE.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 41 AND 216.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3617 7954 3605 7973 3604 8004 3626 8003
3625 7954
TIME...MOT...LOC 1925Z 261DEG 30KT 3621 7994
$$
ELLIS157
WWUS52 KRAH 081941
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT SAT SEP 8 2012
NCC081-082015-
/O.CON.KRAH.SV.W.0346.000000T0000Z-120908T2015Z/
GUILFORD NC-
341 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN GUILFORD COUNTY...
AT 338 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR LAKE TOWNSEND...OR 10 MILES NORTH OF
GREENSBORO...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MONTICELLO AND
MCLEANSVILLE.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3617 7954 3606 7972 3610 7985 3616 7988
3626 7995 3625 7954
TIME...MOT...LOC 1941Z 261DEG 30KT 3623 7978
$$
ELLIS352
WWUS52 KRAH 081954
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT SAT SEP 8 2012
NCC081-082015-
/O.CON.KRAH.SV.W.0346.000000T0000Z-120908T2015Z/
GUILFORD NC-
354 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN GUILFORD COUNTY...
AT 350 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR MONTICELLO...OR 7 MILES SOUTH OF
REIDSVILLE...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3617 7954 3606 7972 3609 7983 3617 7978
3626 7984 3625 7954
TIME...MOT...LOC 1954Z 261DEG 30KT 3625 7965
$$
ELLIS405
WWUS52 KRAH 082007
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
407 PM EDT SAT SEP 8 2012
NCC081-082016-
/O.EXP.KRAH.SV.W.0346.000000T0000Z-120908T2015Z/
GUILFORD NC-
407 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD COUNTY
EXPIRES AT 415 PM EDT...
THIS WARNING HAS BEEN REPLACED BY SEVERE THUNDERSTORM WARNING NUMBER
347.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3617 7954 3606 7972 3609 7983 3617 7978
3626 7984 3625 7954
TIME...MOT...LOC 2006Z 261DEG 30KT 3627 7953
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:46 PM EDT, 25 minutes earlier.
Area forecast discussion, Sep 8, 2:46 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 246 PM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. MUCH COOLER AND DRIER CONDITIONS WILL PREVAIL IN THE WAKE OF THE FRONT SUNDAY THROUGH EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE REGION. && .NEAR TERM /LATE AFTERNOON THROUGH TONIGHT/... AS OF 250 PM SATURDAY... HEATING OF MOIST AIR MASS HAS RESULTED IN MODERATE INSTABILITY WITH SBCAPE VALUES IN THE 3000-3500 J/KG RANGE AND MLCAPE 100-1500 J/KG. BULK SHEAR REMAINS WEAK...MAINLY LESS THAN 20 KTS...EXCEPT OVER THE FAR NW-NORTHERN SECTIONS WHERE 25KTS OF SHEAR OBSERVED. APPROACH OF A MID LEVEL TROUGH AND ATTENDANT SURFACE FRONT HAS HELPED TO SPARK A BROKEN LINE OF CONVECTION IN THE HIGHER TERRAIN OF WESTERN NC. AS THESE STORMS ENTER THE WESTERN PIEDMONT WHERE THE MODERATELY UNSTABLE AIR MASS RESIDES...EXPECT TO SEE STORMS INCREASE IN INTENSITY...WITH SCATTERED SEVERE STORMS PROBABLE. AXIS OF DOWNDRAFT CAPE 1000-1200 J/KG EXTENDS N-S ACROSS CENTRAL NC. SINCE SHEAR IS MARGINAL TO WEAK...EXPECT MAIN SEVERE WEATHER HAZARD TO BE DAMAGING WINDS AND LESS SO TORNADO. ANY STORMS WITH SUSTAINED UPDRAFTS AND EXHIBIT SOME ROTATION MAY ALSO PRODUCE LARGE HAIL (QUARTERS TO PING PONG BALL SIZE). TIMING STILL LOOKS ON TRACK WITH BULK OF CONVECTION OCCURRING IN THE WESTERN PIEDMONT THROUGH 7-8 PM...AND ACROSS THE EASTERN PIEDMONT-SANDHILLS AND COASTAL PLAIN 4 PM -10 PM. SURFACE COLD FRONT PROJECTED TO ENTER THE WESTERN COUNTIES BETWEEN 8 PM AND 11 PM...AND EXIT THE COASTAL PLAIN AFTER 2 AM. RH CROSS SECTIONS SUGGEST CLOUDS STICK AROUND FOR A GOOD PART OF THE NIGHT...WITH CLEARING SKIES PROBABLE IN THE NW PIEDMONT PRIOR TO DAYBREAK. ALSO...LOW LEVEL WIND FIELD MAINLY NW THROUGH 12Z. THIS TYPE OF FLOW USUALLY OFFSETS INITIAL COLD AIR SURGE. WITH CLOUDS STICKING AROUND LONGER THAN EARLIER THINKING AND LOW LEVEL CAA LIKELY NOT COMMENCING UNTIL CLOSER TO DAYBREAK...HAVE RAISED MIN TEMPS UP A COUPLE OF DEGREES FROM PREVIOUS FORECAST. MIN TEMPS LOWER-MID 60S NW TO AROUND 70 SE. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 246 PM SUNDAY... INITIAL MID LEVEL TROUGH AND SURFACE FRONT WILL EXIT THE REGION EARLY SUNDAY. NW FLOW AND SUBSIDENCE IN THE WAKE OF THE TROUGH WILL LEAD TO A DECREASE IN CLOUDINESS DURING THE MORNING HOURS. EXPECT MOST LOCALES TO HAVE SUNNY SKIES BY EARLY AFTERNOON. LOW LEVEL FLOW BECOMES MORE NLY...ADVECTING COOLER AIR MASS INTO THE REGION. EXPECT TEMPS TO EXPERIENCE A SLIGHTLY BELOW NORMAL DIURNAL TEMP RANGE DUE TO THIS COLD AIR ADVECTION. AFTERNOON TEMPS IN THE 70S TO NEAR 80 NORTH TO THE LOWER 80S SOUTH APPEAR ON TARGET AT THIS TIME. A SECONDARY MID LEVEL TROUGH AND ATTENDANT SURFACE BOUNDARY WILL SWEEP ACROSS THE REGION LATE SUNDAY AND SUNDAY EVENING. THIS FEATURE MAY BE ACCOMPANIED BY A THIN BAND OF MID LEVEL CLOUDS. NLY FLOW WILL CONTINUE TO ADVECT COOLER AIR INTO THE REGION AS THE 805MB THERMAL TROUGH IS PROJECTED TO BUILD DOWN INTO OUR REGION SUNDAY NIGHT. MIN TEMPS IN THE MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 110 PM SATURDAY... FOR THE PERIOD MONDAY THROUGH TUESDAY...THE TROUGH AXIS ALOFT... WITH THE JET AXIS...MOVES EAST MONDAY...AND DESPITE A MID-LEVEL SHORTWAVE FORECAST TO MOVE INTO CENTRAL NORTH CAROLINA MONDAY NIGHT...THE OVERALL AIR MASS IS DRY. PRECIPITABLE WATER VALUES ARE FORECAST TO FALL TO AROUND 0.75 INCH THROUGHOUT CENTRAL NORTH CAROLINA BY EARLY MONDAY...REMAINING THERE THROUGH TUESDAY. THE GFS IS DRIER AROUND 850MB THAN THE NAM...WHICH FORECASTS SOME LINGERING 850MB THETA-E IN THE WESTERN PIEDMONT MONDAY AND ACROSS AREAS SOUTH OF U.S. 64 TUESDAY...AND IF THE NAM VERIFIES...THERE WILL BE THE POTENTIAL FOR SCATTERED TO POSSIBLY BRIEFLY BROKEN HIGH-BASED CUMULUS IN THOSE AREAS DURING THE VERY LATE MORNING INTO THE AFTERNOON. THE SURFACE GRADIENT IS MODEST ESPECIALLY ACROSS AREAS EAST OF U.S. 1 MONDAY MORNING...AND BASED ON THE AVAILABLE WIND ABOVE THE INVERSION MONDAY MORNING ON BUFR SOUNDINGS...THERE SHOULD BE A FEW WIND GUSTS IN THE MID TO UPPER TEENS KNOTS FROM MID-MORNING INTO EARLY AFTERNOON. THE SAME BASIC PATTERN SHOULD EXIST TUESDAY MORNING...BUT WITH THE SPEEDS TWO OR THREE KNOTS LESS AS THE MORNING GRADIENT IS NOT SO TIGHT AND 925MB WINDS DECREASE SLIGHTLY AT THAT TIME COMPARED TO EARLY MONDAY. 1000-850MB THICKNESSES SUGGEST HIGHS A SHADE UNDER MOS GUIDANCE FOR MONDAY AND TUESDAY...AND THE OVERALL TREND OVER THE LAST SEVERAL MODEL RUNS HAS BEEN COOLER. ONLY WENT ABOUT A DEGREE OR SO COOLER...THOUGH...DUE TO EXPECTED SUN EVEN IF SOME CU DEVELOPS. OVERNIGHT LOWS MONDAY NIGHT SHOULD BE MOSTLY IN THE LOWER TO MID 50S...STAYING ABOVE THE VERY COOL MET MOS MIN AT KRWI FOR NOW DUE TO THE GRADIENT MONDAY NIGHT. AREAS TOWARD KLHZ AND KHNZ...THOUGH...COULD SEE LOWS CLOSER TO 50. FOR THE PERIOD TUESDAY NIGHT THROUGH SATURDAY...LONG-TERM GUIDANCE CONTINUES GRADUALLY BUILDING HEIGHTS ALOFT OVER CENTRAL NORTH CAROLINA DURING THE MIDDLE AND THE END THE OF WEEK...EVENTUALLY SLIDING THE RIDGE AXIS ALOFT EAST BY SATURDAY. SURFACE RIDGING WILL PERSIST OVER THE GULF COAST FOR MUCH OF THIS PERIOD...AND A DRY NORTHWEST FLOW ALOFT WILL CONTINUE TO KEEP CHANCES FOR ANY RAIN MINIMAL INTO FRIDAY. AS THE RIDGE AXIS MOVES EAST...SOUTHWEST FLOW ALOFT SHOULD INCREASE OVERALL MOISTURE SOME...BUT DEGREE OF RETURN OF MUCH HIGHER SURFACE DEW POINTS MAY BE LIMITED BY CONTINUED SURFACE RIDGING ALONG THE GULF COAST. THE GFS FORECASTS MORE OF A WEAK SURFACE TROUGH DEVELOPING OVER CENTRAL NORTH CAROLINA SATURDAY WHICH MAY END UP INITIALLY BEING LARGELY DRY...WHILE THE ECMWF FORECASTS MORE OF AN INVERTED SURFACE TROUGH WITH AN ATLANTIC FETCH...THE RESULT BEING THE POTENTIAL FOR A SHOWER OR THUNDERSTORM MAINLY TOWARD THE COASTAL PLAIN. FOR NOW...WILL KEEP THE FORECAST DRY...SHOWING AN INCREASE IN CHANCES FOR PRECIPITATION TO JUST BELOW SLIGHT CHANCE BY SATURDAY. CAN ENVISION SUBSEQUENT FORECASTS INTRODUCING SMALL CHANCES FOR A SHOWER OR THUNDERSTORM FOR SATURDAY DEPENDING ON GUIDANCE EVOLUTION WITH THE AVAILABLE LOW-LEVEL MOISTURE...BUT AT THIS POINT IT APPEARS AT LEAST SLIGHT CHANCES FOR A SHOWER OR THUNDERSTORM WILL OCCUR JUST AFTER THIS LONG-TERM PERIOD IN A PERSISTENT SOUTHWEST FLOW ALOFT...WITH AT LEAST WEAK MID-LEVEL VORTICITY ADVECTING THROUGH AS OVERALL MOISTURE GRADUALLY INCREASES. WILL NOTE THAT THE GFS MOS ENSEMBLE GUIDANCE FOR RAIN CHANCES IS VIRTUALLY ALL BELOW CLIMATOLOGY THROUGH FRIDAY...RISING ABOVE CLIMATOLOGY BY SATURDAY. THIS TREND IS IDENTICAL TO THE GUIDANCE ON FRIDAY...WHEN ALL MEMBERS WERE BELOW CLIMATOLOGY EXCEPT ON FRIDAY... WHICH WAS THEN THE LAST DAY. HIGHS AND LOWS SLOWLY RISE BACK ABOVE NORMAL BY THE END OF THE WEEK. THE COOLEST NIGHT SHOULD BE TUESDAY NIGHT...WITH THE CENTER OF HIGH PRESSURE BASICALLY DIRECTLY OVERHEAD IN COMBINATION WITH THE COOLEST 1000-500MB THICKNESSES. HAVE PUSHED LOWS TO AROUND 50 IN MANY AREAS NORTHEAST OF THE TRIANGLE THAT NIGHT...AND FOR A COUPLE OF TYPICALLY COOLER LOCATIONS...THAT MAY END UP BEING A DEGREE OR TWO TOO WARM. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 1158 AM SATURDAY... MORNING STRATUS AND FOG HAS LIFTED INTO A SCATTERED-BROKEN CUMULUS FIELD WITH BASES ON THE LOW END OF VFR CRITERIA. AN APPROACHING COLD FRONT WILL TRIGGER BANDS OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NC FROM MID AFTERNOON INTO THE EVENING HOURS. THE CONVECTION IS EXPECTED TO MOST NUMEROUS IN THE WEST INCLUDING THE TRIAD TERMINALS BETWEEN 2 PM AND 8 PM...AND IN THE EAST BETWEEN 4 PM AND 10 PM. IN VICINITY OF THE SHOWERS AND STORMS EXPECT MVFR CONDITIONS WITH BRIEF INSTANCES OF IFR VISIBILITY NEAR THE HEAVIER SHOWERS. THE STRONGER STORMS WILL PRODUCE WIND GUSTS 30-40KTS. THE COLD FRONT WILL TRAVERSE CENTRAL NC LATE TONIGHT...EXITING THE REGION WELL AFTER MIDNIGHT. EXPECT N-NE FLOW BEHIND THE FRONT WITH WIND SPEEDS LESS THAN 10KTS. THERE MAY BE A PERIOD LATE TONIGHT OF MVFR CEILINGS BEHIND THE FRONT WITH BASES 1000-2000FT. THESE CLOUDS ARE EXPECTED TO DEPART AROUND DAYBREAK WITH ALL TERMINAL SITES EXPERIENCING VFR CONDITIONS BY MID MORNING SUNDAY. HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE NORTHWEST SUNDAY AND MONDAY THEN LINGER OVERHEAD THROUGH THE BULK OF NEXT WEEK. THIS WEATHER SYSTEM WILL CAUSE A PROLONGED PERIOD OF VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RTE NEAR TERM...WSS SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS
Hazardous weather outlook, Sep 8, 1:51 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 151 PM EDT SAT SEP 8 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 151 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON AND CROSS CENTRAL NC THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. SOME STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS...MAINLY BETWEEN 3 PM AND 10 PM. A LESSER THREAT OF LARGE HAIL OR AN ISOLATED TORNADO WILL ALSO EXIST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 PM AND 8 PM FOR THE TRIAD REGION...AND BETWEEN 4 PM AND 10 PM FOR THE TRIANGLE AND FAYETTEVILLE AREAS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
In the hours before
Special weather statement, Sep 8, 1:25 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 125 PM EDT SAT SEP 8 2012 NCZ021-022-038-039-081930- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO 125 PM EDT SAT SEP 8 2012 ...THREAT FOR STRONG THUNDERSTORMS INCREASING ACROSS THE TRIAD... SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE HIGHER TERRAIN OF WESTERN NORTH CAROLINA. AS THESE STORMS MOVE EAST NORTHEAST...THEY WILL ENCOUNTER A VERY MOIST AND UNSTABLE AIR MASS. THIS WILL CAUSE A FEW OF THE STORMS TO BECOME STRONG TO SEVERE AS THEY APPROACH THE TRIAD REGION. THE THREAT FOR STRONG STORMS WILL INCREASE ACROSS THE TRIAD REGION BETWEEN 2 AND 4 PM. PEOPLE WITH OUTDOOR PLANS OR ACTIVITIES NEED TO BE ALERT FOR CHANGING SKY OR WEATHER CONDITIONS. AT THE FIRST SIGN OF IMPENDING BAD WEATHER SUCH AS DARKENING SKIES OR DISTANT RUMBLE OF THUNDER....HEAD FOR A SAFE SHELTER IMMEDIATELY.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 66 min |
| Sep 8, 3:27 PM EDT | Special Weather Statement | RAH | Davidson | 63 min |
| Sep 8, 3:28 PM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| Sep 8, 3:31 PM EDT | Special Weather Statement | RAH | Anson | 59 min |
| Sep 8, 3:41 PM EDT | Special Weather Statement | RAH | Johnston | 49 min |
| Sep 8, 3:57 PM EDT | Special Weather Statement | RAH | Durham, Orange | 63 min |
| Sep 8, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 38 min |
| Sep 8, 4:07 PM EDT | Special Weather Statement | RAH | Person | 53 min |
| Sep 8, 4:32 PM EDT | Special Weather Statement | RAH | Davidson | 43 min |
| Sep 8, 4:40 PM EDT | Special Weather Statement | RAH | Person | 65 min |
| Sep 8, 4:41 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 64 min |
| Sep 8, 4:52 PM EDT | Special Weather Statement | RAH | Randolph | 53 min |
| Sep 8, 4:57 PM EDT | Special Weather Statement | RAH | Stanly | 48 min |
| Sep 8, 5:02 PM EDT | Special Weather Statement | RAH | Orange | 58 min |
| Sep 8, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 64 min |
| Sep 8, 5:27 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Sep 8, 5:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 26 min |
| Sep 8, 5:44 PM EDT | Special Weather Statement | RAH | Warren | 46 min |
| Sep 8, 5:58 PM EDT | Special Weather Statement | RAH | Granville | 62 min |
| Sep 8, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 38 min |
| Sep 8, 6:22 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Sep 8, 6:37 PM EDT | Special Weather Statement | RAH | Warren | 53 min |
| Sep 8, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 48 min |
| Sep 8, 6:46 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
| Sep 8, 6:58 PM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 85 min |
| Sep 8, 7:09 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Sep 8, 7:18 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 32 min |
| Sep 8, 7:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Sep 8, 7:43 PM EDT | Special Weather Statement | RAH | Halifax | 92 min |
| Sep 8, 7:58 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.